Jump to content

Antibiotics


Guest veryblue
 Share

Recommended Posts

Guest veryblue

Is it safe for people with POTS to take anitbiotics? I went to urgent care today and found out I have a sinus infection..I've actually had it for about nine months...thats probably what caused my POTS! But he wants me to take strong antibiotics to get rid of it. Any comments on how they might make me feel or experiences with them?

Link to comment
Share on other sites

What antibiotic did they give you? I get frequent sinus infections and some work, some don't, some give me bad side effects, etc, I have taken so many I probably am about immune to them! I don't think they could hurt because you have pots, but you would be surprised at the side effects even an antibiotic can cause. I have a prescription pill manuel (you can get at any bookstore) so am no longer baffled at the weird things meds can do. I am very sensitive to any medication. So thats just me, my husband doesn't take many meds. but he does not have the problems I do.

Link to comment
Share on other sites

There is no research that having POTS places you at any particular risk, beyond those listed for the normal population, when taking antibiotics. The risks are as listed by the pharmaceutical company and available from your pharmacist or doctor.

Nina

Link to comment
Share on other sites

I am very sensitive to all medications but in particular anti-hypertensive and antibiotics. My POTS symptoms are always worse and I have what the dr. calls "adverse reaction" to every antibiotic we have tried. We use the mildest ones for sinus infections but even then I have trouble dealing with it. Everyone is of course different with meds. Reading the pill book and better yet, talking to your pharmacist are ways to try to help your doctor find the right one for you to try. good luck.

Link to comment
Share on other sites

Thought I should add a positive note Re: antibiotics -- I take them when needed (I'm on doxycycline right now, in fact) and have no problems ... That is, they don't increase my POTS symptoms.

If you've had an infection for such a long time, your body is obviously unable to fight it on it's own--and you need antibiotics if you're to be cured of it. If you take them (and clearly you should), you may be shocked at how much better you feel in only a few days! (Be sure to take every pill in the prescription.)

As Nina said, there's no evidence that shows that POTS people suffer more possible negative side effects from antibiotics than the rest of the population does. Be sure to take the pills with food (which is typically as directed) to avoid possible stomach trouble.

Good luck with it,

m

Link to comment
Share on other sites

I have frequent sinus infections and chronic sinus drainage, etc. When it gets bad I take Biaxin which seems to do the trick for me...I take 250 twice a day I think vs. the higher doses of 500 (but have taken the higher dose before and didn't have any bad side effects). The only ones I have tried over my lifetime and didn't really like include Cipro (just felt kinda' icky..a little nausea and some dizziness) and Ceclor (which we believe at the time caused a hand rash allergic reaction but honestly now I'm not even sure it was caused by the antibiotic because for a few years I sometimes get the same hand rash right before my period...strange) but anyway the side effects I've experienced with the ones I didn't like were mild and I don't think are POTS related at all and just the usual side effects that can happen. The only other one I absolutely don't like is amoxicillin because of intestinal cramps but most people I know can't tolerate amoxicillin very well. Overall, in my personal opinion, antibiotics are safe and necessary and only a problem if used too often because that causes antibiotic-resistant infections. Good luck! (don't be scared! Like Merrill said you'll probably be surprised how much better you feel once you get on top of that infection!).

P.S. I also have to say you weren't joking when you said you've never been sick in your life if this is your first experience with antibiotics! :o It's kinda' cute! In my opinion there is much more out there medication wise to be be leary of than antibiotics...it's definitely a situation where the benefits way outweigh any possible risk of an adverse reaction. I believe you'll be fine!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...